Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Liver test done. Started taking hepthral 400 and urcosol 300. Any advice?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1989
Answered : 883 Questions
hi i was regular on alcohol large qty for last many years . Recently i was tested for sgpt around 42 sgot 40 and ggt 198 also serum bilirubin was 1.2. Apart fromm that every thing was normal. i have started takink hepthral 400 and urcosol 300 twice a day with restricted diet and almost left alcohol except 3 drinks in last one month . pls advice
Posted Wed, 26 Dec 2012 in Liver and Gall Bladder
Answered by Dr. Ketan Vagholkar 2 hours later
Thanks for writing in.
Regarding your GI problem there are 2 issues.
1. Gallstones which have been diagnosed. Ursodiol will prevent further stone formation but the chances of dissolving hard pre existing syones is very less. The moment you start experiencing symptoms related to the right side of the abdomen then you may require surgical intervention.
2. Your alcohol habit in the past does not seem to be acause for much concern as your liver enzymes are within the acceptable range. However as asafeguard I would suggest that you undergo a focussed ultrasoung of the upper abdomen to study the status of the liver. The best medication for liver is a liver tonic by name Hepa merz which can be taken three times a day after meals for 28 days. Stop alcohol completely. Reduce the consumption of foods XXXXXXX in oil and ghee.
You can also start a medication called sorbiline which again is a excellent liver tonic. (dosage 2 tablespoons in a glass of XXXXXXX warm water early in the morning)
This you should continue for 12 weeks. It will improve your liver function as well as your bowel habits.
I hope this answers your querry.
With regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor